Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 18, 2019, 6:17 PM CDT for Rusk County, Smith County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2019, 6:17 PM CDT (23:17 UTC)
- Expired
- May 18, 2019, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 6:20 PM CDT | HAIL 1 | Arp, TX | |
| May 18, 6:35 PM CDT | HAIL 1 | 4 E New London, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
333
WFUS54 KSHV 182317
TORSHV
TXC401-423-190000-
/O.NEW.KSHV.TO.W.0056.190518T2317Z-190519T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
617 PM CDT Sat May 18 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Smith County in northeastern Texas...
Northwestern Rusk County in northeastern Texas...
* Until 700 PM CDT.
* At 617 PM CDT, a severe thunderstorm capable of producing a
tornado was located just southwest of Arp, or 8 miles east of
Whitehouse, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Turnertown around 630 PM CDT.
Overton and Joinerville around 635 PM CDT.
New London around 640 PM CDT.
Other locations impacted by this tornadic thunderstorm include Laird
Hill, Monroe and Chalk Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3215 9511 3223 9515 3237 9486 3236 9458
3219 9486
TIME...MOT...LOC 2317Z 243DEG 25KT 3221 9507
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
151 follow-up statement
820
WWUS54 KSHV 182343
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
643 PM CDT Sat May 18 2019
TXC423-182352-
/O.CAN.KSHV.TO.W.0056.000000T0000Z-190519T0000Z/
Smith TX-
643 PM CDT Sat May 18 2019
...THE TORNADO WARNING FOR SOUTHEASTERN SMITH COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.
LAT...LON 3223 9486 3233 9492 3237 9486 3236 9458
3224 9480
TIME...MOT...LOC 2342Z 251DEG 37KT 3231 9481
$$
TXC401-190000-
/O.CON.KSHV.TO.W.0056.000000T0000Z-190519T0000Z/
Rusk TX-
643 PM CDT Sat May 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN RUSK COUNTY...
At 643 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles south of Kilgore, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Rusk County, including the following locations... Monroe
and Chalk Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3223 9486 3233 9492 3237 9486 3236 9458
3224 9480
TIME...MOT...LOC 2342Z 251DEG 37KT 3231 9481
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 18, 4:44 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 18, 4:44 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
444 PM CDT Sat May 18 2019
.UPDATE.../Tonight/
Quick update to extend Tornado Watch 183 to cover Cherokee and
Rusk Counties. Will likely be coordinating new downstream watch
with SPC within the next hour or so. /12/
&&
.PREV DISCUSSION... /issued 430 PM CDT Sat May 18 2019/
SHORT TERM...
Severe weather expected across the region this afternoon through
the overnight period as current radar is depicting a strong line
of thunderstorms moving into the region from the west. Warnings
have already been issued for extreme southeast Oklahoma and
adjacent southwest Arkansas and a Tornado Watch is in effect until
8 pm for the Shreveport and Bossier metro area, all of East Texas
north of Interstate 20, McCurtain County Oklahoma, and all of
southwest Arkansas, excluding Union County. Several reports of
down trees have been reported across McCurtain County with this
line of storms a couple hours earlier. We anticipate an
intensification of this convection later through the evening and
overnight period as this line of storms continue its eastward
progression as strong deep layer shear exist ahead of this line
along with mixed layer cape over 3000 J/kg. In addition to the
high cape values, WBZ values from the special 18z sounding check
in at 9.8 kft. At this point, we are expecting all four types of
severe weather...tornadoes, hail, damaging winds, and flash
flooding.
The severe threat should gradually wind down through early Sunday
morning, but we could continue to see severe convection through
around daybreak across our far SE zones. Convection will be
possible through early Sunday afternoon from deep East Texas up
across parts of northeast Louisiana as moisture continues to pool
south of the cold front, which is expected to stall just south of
the I-30 corridor. Temperatures will remain rather warm on Sunday
with mid to upper 80s for highs as the front expected to
eventually lift back north late in the day. /20/
LONG TERM...
Upper-trough across the desert southwest to maintain a generally
unstable southwest flow aloft across the ArkLaTex on Monday. Warm
front shifting north withing low-level southerly flow to allow for a
chance of showers and thunderstorms mainly along and north of I-20
on Monday afternoon.
Conditions to deteriorate on Tuesday as upper-trough deepens into a
closed low across the Rockies, further increasing instability
downstream across much of the central Conus from the mid-Mississippi
Valley to the ArkLaTex. Strong to severe thunderstorms will be
possible on Tuesday afternoon as a squall line moves across
northeast Texas, southeast Oklahoma, and northwest Louisiana.
Upper-level ridge to strengthen across the southeast, extending
westward across the northern gulf coast allowing for mainly dry
conditions areawide through the remainder of the long term forecast
period. Upper-ridging combined with low-level southerly flow aloft
will drive temperatures into the upper 80s to lower 90s with heat
index values inching into the lower to middle 90s at times from
Wednesday through Friday. /05/
PREV DISCUSSION... /issued 113 PM CDT Sat May 18 2019/
AVIATION...
For the 18/18Z TAF period, generally low VFR to MVFR cigs
continue across most sites this afternoon. Isolated showers and
thunderstorms have developed across the region and will continue
to expand in coverage ahead of a strong line of thunderstorms
moving eastward from North Texas and Central Oklahoma. This line
will continue to spread eastward through the afternoon into
evening and overnight with an increasing threat of severe storms
from mid to late afternoon through the evening and overnight
hours. Large hail, damaging winds, and tornadoes will all be
possible. Most of the convection should be moving out of the
region after 19/15z. Southerly winds will also be increasing with
speeds approaching 15-20 kts with higher gusts near 25 kts or
higher across nearly all sites through much of the period. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 87 71 89 / 70 20 10 20
MLU 74 87 70 88 / 60 30 10 30
DEQ 68 85 63 85 / 80 20 10 30
TXK 71 85 67 86 / 80 20 10 30
ELD 72 86 67 86 / 70 20 10 30
TYR 72 86 70 88 / 80 20 10 10
GGG 73 86 70 89 / 80 20 10 10
LFK 74 87 72 90 / 70 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Sunday for ARZ050-051-059-060-
070-071.
LA...Lake Wind Advisory until 1 AM CDT Sunday for LAZ001-002-010-011.
OK...Lake Wind Advisory until 1 AM CDT Sunday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Sunday for TXZ096-097-108>112-
124>126-136>138-149>153-165-166.
&&
12/20/05Hazardous weather outlook, May 18, 11:50 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1150 AM CDT Sat May 18 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1150 AM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms will gradually increase in coverage across portions of east Texas and southeast Oklahoma during the early afternoon hours and points eastward through the late afternoon and evening hours. Damaging winds are expected to be the primary risk with large hail and isolated tornadoes also possible as a squall line moves across the region. Locally heavy rainfall amounting to a few inches within an hours time may also lead to mainly minor isolated flooding issues. Severe weather risk to diminish late tonight as the bulk of thunderstorms shift east and instability wanes. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Widely scattered thunderstorms remain possible during day Sunday and also during the day Monday. However, the threat for severe thunderstorms over this time period should be low. The risk for strong to severe storms will return to at least the northwestern half of the Four State Region on Tuesday as another potent disturbance brushes by the region. Initial thinking is damaging winds will be the primary risk with this activity, although hail and a few tornadoes cannot yet be ruled out, especially across portions of the Arklatex. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed this afternoon into this evening.
In the hours before
Special weather statement, May 18, 4:44 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
444 PM CDT Sat May 18 2019
TXZ096-097-108>112-182215-
Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-Titus TX-
444 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHEASTERN
FRANKLIN...SOUTHWESTERN BOWIE...MORRIS...TITUS...CENTRAL CAMP AND
SOUTHEASTERN RED RIVER COUNTIES UNTIL 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving north at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Pleasant, Pittsburg, Leesburg, Boxelder, Daingerfield, Naples,
Omaha, Cason, Us 259 And I 30 Intersection, Wilkerson, Cookville,
Rocky Branch, Dalby Springs, Winfield, Miller's Cove, Rocky Mound,
Spring Hill, Harts Bluff, Lydia and Monticello.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.
LAT...LON 3353 9505 3338 9443 3294 9481 3299 9515
3300 9515 3300 9516 3301 9516
TIME...MOT...LOC 2144Z 201DEG 49KT 3305 9495
44Special weather statement, May 18, 5:20 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
520 PM CDT Sat May 18 2019
TXZ097-112-182300-
Cass TX-Bowie TX-
520 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CASS AND BOWIE COUNTIES UNTIL 600
PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Linden, or 19 miles west of Atlanta, moving northeast
at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Texarkana, Wake Village, New Boston, Nash, Hooks, Linden, Hughes
Springs, De Kalb, Redwater, Maud, Red Lick, Dalby Springs, Fairview,
Leary, Avinger, Douglassville, Marietta, Spring Hill, Red Hill and
Bryans Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.
LAT...LON 3355 9474 3347 9407 3289 9435 3290 9466
3327 9465 3331 9469 3331 9473 3333 9475
TIME...MOT...LOC 2219Z 204DEG 37KT 3303 9449
20Local storm report, May 18, 5:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 E ASHDOWN 33.67N 94.11W
05/18/2019 LITTLE RIVER AR 911 CALL CENTER
TREES DOWN.
&&
ASSpecial weather statement, May 18, 5:48 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Shreveport LA 548 PM CDT Sat May 18 2019 ARZ070-TXZ097-112-182330- Miller AR-Cass TX-Bowie TX- 548 PM CDT Sat May 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MILLER... NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 630 PM CDT... At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near Queen City, or near Atlanta, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Texarkana, Atlanta, Queen City, Domino and Pleasant Hill. A Tornado Watch remains in effect until 800 PM CDT for southwestern Arkansas...and northeastern Texas. LAT...LON 3311 9421 3316 9429 3341 9412 3330 9386 TIME...MOT...LOC 2247Z 229DEG 31KT 3317 9423 20
Local storm report, May 18, 5:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ALBA 32.79N 95.64W
05/18/2019 WOOD TX TRAINED SPOTTER
2 BARNS DESTROYED AND ONE METAL SHOP
DAMAGED.
&&
ASSpecial weather statement, May 18, 6:10 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
610 PM CDT Sat May 18 2019
ARZ070-TXZ097-112-182345-
Miller AR-Cass TX-Bowie TX-
610 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER...NORTHERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 645 PM CDT...
At 610 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Naples to Atlanta. Movement was
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Texarkana, Atlanta, Wake Village, New Boston, Nash, Hooks, Queen
City, Redwater, Maud, Red Lick, Fouke, Bivins, Mandeville, Ravanna,
Genoa, Brightstar, Leary, Bloomburg, Douglassville and Domino.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Arkansas...northwestern Louisiana...and northeastern Texas.
LAT...LON 3359 9445 3357 9441 3358 9438 3356 9440
3354 9438 3354 9436 3357 9435 3355 9431
3358 9430 3356 9429 3357 9427 3344 9373
3343 9374 3344 9371 3342 9373 3339 9371
3303 9401 3302 9404 3297 9406 3321 9460
TIME...MOT...LOC 2310Z 205DEG 35KT 3320 9452 3312 9415
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:38 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more | 19 hr |
| May 18, 10:28 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 9 days |
| May 18, 1:43 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 47 min |
| May 18, 1:53 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| May 18, 2:32 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| May 18, 2:40 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 50 min |
| May 18, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Smith, Wood | 49 min |
| May 18, 4:44 PM CDT | Special Weather Statement | SHV | Camp, Morris, Titus | 31 min |
| May 18, 4:54 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus | 51 min |
| May 18, 5:06 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 54 min |
| May 18, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 63 min |
| May 18, 5:20 PM CDT | Special Weather Statement | SHV | Bowie, Cass | 40 min |
| May 18, 5:23 PM CDT | Tornado Warning | SHV | Smith | 52 min |
| May 18, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 36 min |
| May 18, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 48 min |
| May 18, 5:56 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 49 min |
| May 18, 6:01 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 44 min |
| May 18, 6:10 PM CDT | Special Weather Statement | SHV | Bowie | 35 min |
| May 18, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion | 38 min |
| May 18, 6:41 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 64 min |
| May 18, 6:58 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Panola, Rusk | 36 min |
| May 18, 6:59 PM CDT | Areal Flood Advisory | SHV | Bowie, Cass | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.